Alert archive / Maine / Wind Advisories in 2016

Wind Advisory 6, NWS Gray, ME

April 2, 201610 counties in New Hampshire; 11 counties in Maine

NWS Gray, ME issued this wind advisory at Apr 2, 2016, 3:18 PM EDT for 10 counties in New Hampshire; 11 counties in Maine. It took effect at Apr 3, 2016, 9:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2016, 3:18 PM EDT (19:18 UTC)
In effect from
Apr 3, 2016, 9:00 AM EDT
Expired
Apr 3, 2016, 8:00 PM EDT
In force
11 hr
Issued by
NWS Gray, ME
All 21 counties

Androscoggin County, ME, Cumberland County, ME, Franklin County, ME, Kennebec County, ME, Knox County, ME, Lincoln County, ME, Oxford County, ME, Sagadahoc County, ME, Somerset County, ME, Waldo County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Cheshire County, NH, Coos County, NH, Grafton County, NH, Hillsborough County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH, Sullivan County, NH

The radar

The Portland,ME radar (KGYX), 39 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2016-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2016-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1123 m above ground
0-6 km bulk shear
105 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
-248 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

357 
WWUS71 KGYX 021918
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
318 PM EDT SAT APR 2 2016

...WIND ADVISORY FOR SUNDAY...

.STRONG GUSTY NORTHWEST WINDS WILL DEVELOP SUNDAY MORNING AND
PEAK DURING THE AFTERNOON.

MEZ007>009-012>014-018>028-NHZ001>015-030330-
/O.NEW.KGYX.WI.Y.0006.160403T1300Z-160404T0000Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON...
WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK...
NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON...AUBURN...
LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY...
BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND...
SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR...
WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST...
LINCOLNVILLE...COLEBROOK...BERLIN...LANCASTER...LITTLETON...
NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...
OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD...
HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...JAFFREY...
KEENE...MANCHESTER...NASHUA...SALEM...DERRY...EXETER...
PORTSMOUTH...HAMPTON...PETERBOROUGH...WEARE
318 PM EDT SAT APR 2 2016

...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 9 AM TO 8 PM EDT SUNDAY.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...SUNDAY MORNING INTO SUNDAY EVENING.

* IMPACTS...SCATTERED DOWNED TREES AND LIMBS ALONG WITH 
  SCATTERED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH...OR WIND
GUSTS UP TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
MARINE
6 follow-up statements
902 
WWUS71 KGYX 030213
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1013 PM EDT SAT APR 2 2016

...STRONG WINDS ACROSS THE AREA SUNDAY...

.RAPIDLY STRENGTHENING LOW PRESSURE IN THE GULF OF MAINE WILL
CREATE GUSTY WINDS LATE TONIGHT INTO EARLY SUNDAY MORNING. AS
COLDER AIR WORKS INTO THE REGION STRONG NORTHWEST WIND GUSTS WILL
DEVELOP OVER THE ENTIRE FORECAST AREA. WINDS WILL GRADUALLY
DIMINISH TOWARDS EVENING.

MEZ007>009-012>014-018>028-NHZ001>015-031015-
/O.CON.KGYX.WI.Y.0006.160403T1300Z-160404T0000Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON...
WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK...
NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON...AUBURN...
LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY...
BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND...
SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR...
WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST...
LINCOLNVILLE...COLEBROOK...BERLIN...LANCASTER...LITTLETON...
NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...
OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD...
HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...JAFFREY...
KEENE...MANCHESTER...NASHUA...SALEM...DERRY...EXETER...
PORTSMOUTH...HAMPTON...PETERBOROUGH...WEARE
1013 PM EDT SAT APR 2 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM EDT SUNDAY...

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...SUNDAY MORNING INTO SUNDAY EVENING.

* IMPACTS...SCATTERED DOWNED TREES AND LIMBS ALONG WITH 
  SCATTERED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH...OR WIND
GUSTS UP TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

LEGRO
809 
WWUS71 KGYX 030711
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
311 AM EDT SUN APR 3 2016

...STRONG WINDS EXPECTED ACROSS THE AREA TODAY...

.LOW PRESSURE WILL RAPIDLY STRENGTHEN OVER THE GULF OF MAINE TODAY.
THE LOW WILL DRAW MUCH COLDER AIR INTO THE AREA...AND PRODUCE
STRONG NORTHWEST WINDS THAT WILL GUST UP TO 50 MPH AS TIMES. WINDS
ARE EXPECTED TO DIMINISH THIS EVENING AS THE LOW RACES INTO THE
CANADIAN MARITIMES.

MEZ007>009-012>014-018>028-NHZ001>015-040000-
/O.CON.KGYX.WI.Y.0006.160403T1300Z-160404T0000Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON...
WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK...
NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON...AUBURN...
LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY...
BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND...
SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR...
WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST...
LINCOLNVILLE...COLEBROOK...BERLIN...LANCASTER...LITTLETON...
NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...
OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD...
HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...JAFFREY...
KEENE...MANCHESTER...NASHUA...SALEM...DERRY...EXETER...
PORTSMOUTH...HAMPTON...PETERBOROUGH...WEARE
311 AM EDT SUN APR 3 2016

...A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8
PM EDT THIS EVENING...

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THIS MORNING THROUGH EARLY EVENING.

* IMPACTS...SCATTERED DOWNED TREES AND LIMBS ALONG WITH 
  SCATTERED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH...OR WIND
GUSTS UP TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

SCHWIBS
897 
WWUS71 KGYX 031546
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1146 AM EDT SUN APR 3 2016

...STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON...

.LOW PRESSURE WILL CONTINUE TO RAPIDLY STRENGTHEN OVER THE GULF
OF MAINE THIS AFTERNOON. THE LOW WILL DRAW MUCH COLDER AIR INTO
THE AREA...AND PRODUCE STRONG NORTHWEST WINDS THAT WILL GUST UP TO
50 MPH. WINDS ARE EXPECTED TO DIMINISH THIS EVENING AS THE LOW
RACES INTO THE CANADIAN MARITIMES.

MEZ007>009-012>014-018>028-NHZ001>015-040000-
/O.CON.KGYX.WI.Y.0006.000000T0000Z-160404T0000Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON...
WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK...
NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON...AUBURN...
LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY...
BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND...
SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR...
WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST...
LINCOLNVILLE...COLEBROOK...BERLIN...LANCASTER...LITTLETON...
NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...
OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD...
HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...JAFFREY...
KEENE...MANCHESTER...NASHUA...SALEM...DERRY...EXETER...
PORTSMOUTH...HAMPTON...PETERBOROUGH...WEARE
1146 AM EDT SUN APR 3 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH EARLY EVENING.

* IMPACTS...SCATTERED DOWNED TREES AND LIMBS ALONG WITH 
  SCATTERED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH...OR WIND
GUSTS UP TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
487 
WWUS71 KGYX 031836
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
236 PM EDT SUN APR 3 2016

...STRONG WINDS WILL CONTINUE THE REST OF THIS AFTERNOON...

.LOW PRESSURE WILL CONTINUE TO RAPIDLY STRENGTHEN OVER THE GULF
OF MAINE THIS AFTERNOON. THE LOW WILL DRAW MUCH COLDER AIR INTO
THE AREA...AND PRODUCE STRONG NORTHWEST WINDS THAT WILL GUST UP
TO 50 MPH. WINDS ARE EXPECTED TO DIMINISH THIS EVENING AS THE LOW
RACES INTO THE CANADIAN MARITIMES.

MEZ007>009-012>014-018>028-NHZ001>015-032200-
/O.EXT.KGYX.WI.Y.0006.000000T0000Z-160403T2200Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON...
WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK...
NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON...AUBURN...
LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY...
BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND...
SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR...
WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST...
LINCOLNVILLE...COLEBROOK...BERLIN...LANCASTER...LITTLETON...
NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...
OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD...
HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...JAFFREY...
KEENE...MANCHESTER...NASHUA...SALEM...DERRY...EXETER...
PORTSMOUTH...HAMPTON...PETERBOROUGH...WEARE
236 PM EDT SUN APR 3 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH 6 PM.

* IMPACTS...SCATTERED DOWNED TREES AND LIMBS ALONG WITH 
  SCATTERED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH...OR WIND
GUSTS UP TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
765 
WWUS71 KGYX 032138
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
538 PM EDT SUN APR 3 2016

...STRONG WINDS WILL CONTINUE INTO THE EVENING...

MEZ007>009-012>014-018>028-NHZ001>015-040000-
/O.EXT.KGYX.WI.Y.0006.000000T0000Z-160404T0000Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON...
WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK...
NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON...AUBURN...
LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY...
BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND...
SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR...
WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST...
LINCOLNVILLE...COLEBROOK...BERLIN...LANCASTER...LITTLETON...
NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...
OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD...
HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...JAFFREY...
KEENE...MANCHESTER...NASHUA...SALEM...DERRY...EXETER...
PORTSMOUTH...HAMPTON...PETERBOROUGH...WEARE
538 PM EDT SUN APR 3 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH 6 PM.

* IMPACTS...SCATTERED DOWNED TREES AND LIMBS ALONG WITH 
  SCATTERED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH...OR WIND
GUSTS UP TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

LEGRO
737 
WWUS71 KGYX 040002
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
802 PM EDT SUN APR 3 2016

MEZ007>009-012>014-018>028-NHZ001>015-040115-
/O.EXP.KGYX.WI.Y.0006.000000T0000Z-160404T0000Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON...
WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK...
NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON...AUBURN...
LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY...
BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND...
SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR...
WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST...
LINCOLNVILLE...COLEBROOK...BERLIN...LANCASTER...LITTLETON...
NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...
OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD...
HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...JAFFREY...
KEENE...MANCHESTER...NASHUA...SALEM...DERRY...EXETER...
PORTSMOUTH...HAMPTON...PETERBOROUGH...WEARE
802 PM EDT SUN APR 3 2016

...WIND ADVISORY HAS EXPIRED...

WINDS WILL CONTINUE TO DIMINSIH OVER THE NEXT SEVERAL HOURS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Apr 2, 3:12 PM EDT, 6 minutes earlier.

Area forecast discussion, Apr 2, 3:12 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
312 PM EDT SAT APR 2 2016

.SYNOPSIS...
A COLD FRONT WILL PUSH THROUGH THE REGION TONIGHT AND MOVE INTO
THE GULF OF MAINE SUNDAY MORNING. A STRONG NORTHWEST FLOW WILL
DEVELOP IN THE WAKE OF DEPARTING LOW PRESSURE ON SUNDAY. A NARROW
RIDGE OF HIGH PRESSURE WILL BUILD IN FROM THE WEST SUNDAY NIGHT.
LOW PRESSURE WILL MOVE EAST THROUGH SOUTHERN NEW ENGLAND ON MONDAY
AND OUT TO SEA MONDAY NIGHT. HIGH PRESSURE WILL BUILD IN FROM THE
WEST ON TUESDAY. LOW PRESSURE WILL APPROACH FROM THE WEST
WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AN ARCTIC COLD FRONT WILL SLOWLY PUSH SOUTH THROUGH THE AREA THIS
EVENING. LATER TONIGHT A VIGOROUS SHORT WAVE WITH IMPRESSIVE
DYNAMICS WILL DIG NEGATIVELY INTO SOUTHERN NEW ENGLAND SPAWNING
RAPID DEVELOPMENT OF A LOW/MID LEVEL LOW THAT WILL PASS RAPIDLY TO
OUR SOUTH TOWARD MORNING. SOUTHERN AREAS OF NH AND SOUTHWEST ME
WILL SEE ANYWHERE FROM 1-4 INCHES OF SNOW ACCUMULATION BY 12Z.
NORTHERN AND CENTRAL AREAS SHOULD REMAIN TOO FAR NORTH AND REMAIN
DRY. USED A BLEND OF MODELS FOR LOW TEMPS BUT STILL NUDGED THEM
DOWN A FEW MORE DEGREES.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
ISSUED HIGH WIND ADVISORIES FOR ALL AREAS SUNDAY. A STRONG LOW/MID
LEVEL JET CROSSES THE AREA SUNDAY WITH WINDS EXPECTED TO GUST
INTO THE 50 MPH RANGE...SOME OF THE HIGHER TERRAIN WILL SEE HIGHER
GUSTS. THE INTENSIFYING LOW TO OUR SOUTH WILL QUICKLY EXIT WELL
OFFSHORE BY MID MORNING BRINGING AN END TO ANY SNOW OVER SOUTHERN
MOST AREAS. WITH STRONG MODIFIED ARCTIC COLD ADVECTION THROUGHOUT
THE DAY TEMPERATURES WILL STRUGGLE TO MOVE HIGHER. HIGH TEMPS
SHOULD REMAIN IN THE LOWER TO MID 30S.

SUNDAY NIGHT WINDS SUBSIDE WITH CLEARING SKIES ALLOWING TEMPS TO
FALL INTO THE SINGLE NUMBERS IN THE MOUNTAINS AND TEENS TO LOWER
20S ELSEWHERE. GUIDANCE SEEMS TO HANDLE THE VERY COLD TEMPS WELL
CONSIDERING ITS EARLY APRIL.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
A SECOND IN A COMBINATION OF TWO CLIPPER TYPE SYSTEMS WILL AFFECT
SOUTHERN PORTIONS OF THE FORECAST AREA ON MONDAY. THIS FAST MOVING
SYSTEM WILL BE FURTHER SOUTH THAN SUNDAYS SYSTEM. THIS WILL BE A
RELATIVELY MOISTURE STARVED SYSTEM DROPPING ONLY LIGHT
ACCUMULATIONS OF SNOW OVER FAR SOUTHERN AREAS. HAVING SAID
THAT...THE 12Z MODEL SUITE IS IN SOMEWHAT DISAGREEMENT AS TO THE
TRACK OF THIS SYSTEM WITH THE GGEM AND GFS THE FURTHEST
NORTH...WHILE THE EURO IS MUCH FLATTER WITH THE SYSTEM AND FURTHER
SOUTH. THEREFORE...CONFIDENCE LEVELS ARE RELATIVELY LOW FOR THIS
SYSTEM.

MORE COLD AIR DROPS INTO NEW ENGLAND FROM CANADA ON TUESDAY AND
WEDNESDAY WITH MORE CANADIAN HIGH PRESSURE. THIS WILL ALLOW OUR
CONTINUED BELOW NORMAL PERIOD OF TEMPERATURES TO REMAIN IN PLACE
THROUGH THE MIDWEEK PERIOD. THIS WILL LEAVE HIGHS IN THE 20S NORTH
AND 30S SOUTH. IT WILL BE ESPECIALLY COLD ON MONDAY WITH HIGHS
ONLY NEAR 32 DEGREES FOR PORTLAND. THE NORMAL HIGH TEMP FOR THIS
TIME OF THE YEAR IS 50 DEGREES.

LOW PRESSURE WILL INTENSIFY AND HEAD TOWARDS THE EASTERN GREAT
LAKES LATE ON WEDNESDAY. HOWEVER...THIS WILL TRIGGER THE
DEVELOPMENT OF A SECONDARY LOW PRESSURE SYSTEM ALONG THE MID
ATLANTIC COASTLINE. THIS SYSTEM WILL PASS WEST OF NEW ENGLAND
LATER IN THE WORK WEEK...BRINGING PRIMARILY RAIN TO THE FORECAST
AREA. MODEL ENSEMBLES ARE NOT CLUSTERED VERY CLOSELY WITH THIS
SYSTEM HOWEVER.

UPPER LEVEL LOW PRESSURE SEASON HAS BEGUN AND IT APPEARS A CUTOFF
WILL FORM OVER THE REGION AS WE HEAD INTO THE WEEKEND. THIS WILL
ALLOW FOR UNSETTLED...SHOWERY WEATHER.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
SHORT TERM...MAINLY VFR CONDITIONS INTO THIS EVENING. CONDITIONS
WILL BECOME IFR LATER TONIGHT INTO SUNDAY MORNING ACROSS SOUTHERN
NH AND ME THEN BECOMING VFR BY MID MORNING SUNDAY. NORTHERN AREAS
WILL REMAIN VFR THROUGH THE PERIOD. STRONG NORTHWEST WINDS DEVELOP
ACROSS THE AREA BY MID MORNING SUNDAY AND CONTINUE THROUGH THE
DAY...SOME WIND GUSTS TO 50 KT POSSIBLE.

LONG TERM...CEILINGS AND VISIBILITIES LOWERING MOSTLY TO THE MVFR
CATEGORY ON MONDAY. AFTER MAINLY DRY CONDITIONS
MIDWEEK...CONDITIONS WILL BE LOWERING INTO THE IFR CATEGORY LATE
IN THE WORK WEEK.

&&

.MARINE...
SHORT TERM...STRONG GALE FORCE WINDS EXPECTED TO DEVELOP SO GALE
WARNINGS HAVE BEEN ISSUED FOR ALL THE WATERS BEGINNING SUNDAY
MORNING CONTINUING THROUGH SUNDAY NIGHT DUE TO A STRONG NORTHWEST
PRESSURE GRADIENT IN THE WAKE OF THE EXITING LOW SUNDAY MORNING.

LONG TERM...SCAS ARE POSSIBLE WITH THE DEPARTING LOW PRESSURE
SYSTEM LATE ON MONDAY. THEREAFTER...IT APPEARS AS WE MAY HAVE GALE
FORCE CONDITIONS WITH THE APPROACH OF LOW PRESSURE FROM THE
SOUTHWEST ON THURSDAY INTO FRIDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WIND ADVISORY FROM 9 AM TO 8 PM EDT SUNDAY FOR MEZ007>009-
     012>014-018>028.
NH...WIND ADVISORY FROM 9 AM TO 8 PM EDT SUNDAY FOR NHZ001>015.
MARINE...GALE WARNING FROM 9 AM SUNDAY TO 2 AM EDT MONDAY FOR
     ANZ150>154.

&&

SYNOPSIS...MARINE
NEAR TERM...MARINE
SHORT TERM...MARINE
LONG TERM...CANNON
AVIATION...MARINE
MARINE...CANNON/MARINE
Hazardous weather outlook, Apr 2, 2:54 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
254 PM EDT SAT APR 2 2016

MEZ007>009-012>014-020>022-NHZ001-002-004-031900-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN CARROLL-
254 PM EDT SAT APR 2 2016

...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.  SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

ANZ150>154-031900-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
254 PM EDT SAT APR 2 2016

...GALE WARNING IN EFFECT FROM 9 AM SUNDAY TO 2 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.  SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

MEZ018-019-023>028-NHZ003-005>015-031900-
INTERIOR YORK-INTERIOR CUMBERLAND-COASTAL YORK-COASTAL CUMBERLAND-
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-NORTHERN GRAFTON-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH-
254 PM EDT SAT APR 2 2016

...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LIGHT SNOW WILL BREAK OUT ACROSS THE REGION AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

LIGHT SNOW WILL END BY EARLY TO MID MORNING ON MONDAY. LIGHT
ACCUMULATIONS ARE EXPECTED...WITH THE HIGHEST TOTALS...2 TO 4
INCHES...NEAR THE MASSACHUSETTS BORDER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.  SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 8:23 PM EDTSpecial Weather StatementGYXHillsborough52 min
Apr 1, 8:55 PM EDTSevere Thunderstorm WarningGYXRockingham, Strafford25 min
Apr 1, 9:15 PM EDTSpecial Weather StatementGYXStrafford30 min
Apr 2, 4:26 PM EDTSpecial Weather StatementGYXCheshire, Sullivan34 min
Apr 2, 4:50 PM EDTSpecial Weather StatementGYXBelknap, Hillsborough, Merrimack, Rockingham, Strafford70 min
Apr 2, 3:28 AM EDTGale WatchGYX11 hr
Apr 2, 2:37 PM EDTGale WarningGYX35 hr

Nearby

Wind Advisories in Maine, 2016Wind Advisories in New Hampshire, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.